Alert archive / Kansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 8, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 11, 2020, 6:54 PM CDT for Butler County, Chase County, Marion County, Kansas. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2020, 6:54 PM CDT (23:54 UTC)
- Expired
- Apr 11, 2020, 8:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Butler County, KS, Chase County, KS, Marion County, KS
The radar
The Wichita radar (KICT), 92 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 7:05 PM CDT | HAIL 1 | 4 Ssw Peabody, KS | . |
| Apr 11, 7:05 PM CDT | HAIL 1 | 4 Ssw Peabody, KS | |
| Apr 11, 7:20 PM CDT | HAIL 2 | 7 W Elmdale, KS | KAKE SENT REPORT OF TWO INCH HAIL. TIME WAS ESTIMATED FROM RADAR. |
| Apr 11, 7:22 PM CDT | HAIL 1.25 | 6 W Elmdale, KS | KAKE SENT PICTURE SENT VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748
WUUS53 KICT 112354
SVRICT
KSC015-017-115-120100-
/O.NEW.KICT.SV.W.0008.200411T2354Z-200412T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
654 PM CDT Sat Apr 11 2020
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Chase County in east central Kansas...
Northern Butler County in south central Kansas...
Southeastern Marion County in central Kansas...
* Until 800 PM CDT.
* At 654 PM CDT, a severe thunderstorm was located 7 miles northeast
of Florence, moving east at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Peabody, Cottonwood Falls, Strong City, Florence, Elbing, Burns,
Cassoday, Bazaar, Elmdale, Matfield Green, Cedar Point, Hymer,
Wonsevu, Tallgrass Prairie, Saffordville and Tallgrass Prairie
Preserve.
This includes Interstate 35 between Mile Markers 86 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3852 9636 3809 9636 3809 9652 3795 9653
3803 9715 3818 9715 3821 9707 3844 9692
3852 9682
TIME...MOT...LOC 2354Z 250DEG 14KT 3834 9684
HAIL...1.75IN
WIND...60MPH
$$
KLEINSASSER4 follow-up statements
876
WWUS53 KICT 120007
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
707 PM CDT Sat Apr 11 2020
KSC015-017-115-120100-
/O.CON.KICT.SV.W.0008.000000T0000Z-200412T0100Z/
Chase KS-Butler KS-Marion KS-
707 PM CDT Sat Apr 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CHASE...NORTHEASTERN BUTLER AND SOUTHEASTERN MARION COUNTIES...
At 707 PM CDT, a severe thunderstorm was located 8 miles west of
Cottonwood Falls, moving east at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Peabody, Cottonwood Falls, Strong City, Florence, Burns, Cassoday,
Bazaar, Elmdale, Matfield Green, Cedar Point, Hymer, Wonsevu,
Tallgrass Prairie, Saffordville and Tallgrass Prairie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3852 9636 3809 9636 3809 9652 3795 9653
3808 9712 3818 9712 3822 9694 3844 9687
3852 9682
TIME...MOT...LOC 0007Z 267DEG 23KT 3833 9669
HAIL...2.00IN
WIND...60MPH
$$
KLEINSASSER092
WWUS53 KICT 120023
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
723 PM CDT Sat Apr 11 2020
KSC015-120032-
/O.CAN.KICT.SV.W.0008.000000T0000Z-200412T0100Z/
Butler KS-
723 PM CDT Sat Apr 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and east central Kansas.
LAT...LON 3852 9636 3809 9636 3809 9699 3819 9698
3822 9680 3842 9679 3852 9675
TIME...MOT...LOC 0022Z 259DEG 18KT 3834 9658
$$
KSC017-115-120100-
/O.CON.KICT.SV.W.0008.000000T0000Z-200412T0100Z/
Chase KS-Marion KS-
723 PM CDT Sat Apr 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CHASE AND SOUTHEASTERN MARION COUNTIES...
At 722 PM CDT, a severe thunderstorm was located just west of
Cottonwood Falls, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cottonwood Falls, Strong City, Burns, Bazaar, Elmdale, Matfield
Green, Hymer, Saffordville, Wonsevu, Tallgrass Prairie and Tallgrass
Prairie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3852 9636 3809 9636 3809 9699 3819 9698
3822 9680 3842 9679 3852 9675
TIME...MOT...LOC 0022Z 259DEG 18KT 3834 9658
HAIL...1.00IN
WIND...60MPH
$$
KLEINSASSER019
WWUS53 KICT 120037
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
737 PM CDT Sat Apr 11 2020
KSC115-120046-
/O.CAN.KICT.SV.W.0008.000000T0000Z-200412T0100Z/
Marion KS-
737 PM CDT Sat Apr 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Kansas.
LAT...LON 3852 9636 3809 9636 3809 9684 3819 9684
3823 9665 3841 9665 3852 9663
TIME...MOT...LOC 0036Z 250DEG 14KT 3836 9651
$$
KSC017-120100-
/O.CON.KICT.SV.W.0008.000000T0000Z-200412T0100Z/
Chase KS-
737 PM CDT Sat Apr 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CHASE COUNTY...
At 736 PM CDT, a severe thunderstorm was located over Cottonwood
Falls, moving east at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Cottonwood Falls, Strong City, Bazaar, Elmdale, Matfield Green,
Saffordville, Wonsevu, Tallgrass Prairie and Tallgrass Prairie
Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3852 9636 3809 9636 3809 9684 3819 9684
3823 9665 3841 9665 3852 9663
TIME...MOT...LOC 0036Z 250DEG 14KT 3836 9651
HAIL...1.00IN
WIND...<50MPH
$$
KLEINSASSER404
WWUS53 KICT 120056
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
756 PM CDT Sat Apr 11 2020
KSC017-120106-
/O.EXP.KICT.SV.W.0008.000000T0000Z-200412T0100Z/
Chase KS-
756 PM CDT Sat Apr 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR CHASE COUNTY WILL EXPIRE AT
800 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds, and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Kansas.
LAT...LON 3852 9636 3809 9636 3809 9684 3819 9684
3823 9665 3841 9665 3852 9663
TIME...MOT...LOC 0056Z 356DEG 10KT 3833 9647
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:44 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 11, 6:44 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Wichita KS 644 PM CDT Sat Apr 11 2020 .SYNOPSIS... Issued at 345 PM CDT Sat Apr 11 2020 There is a trough in the Desert Southwest with another wave closer to the Pacific Northwest. These two features are the focus through Sunday and will bring a myriad of weather scenarios to the CONUS with wintry precipitation/snow in the Northern Plains and a potential outbreak of severe weather in the Southeast. Stay weather aware on Sunday. Temperatures rose nicely to the mid 70s to lower 80s across Kansas. Hopefully you are able to get out and enjoy it today as a stark contrast will move in on Sunday. && .SHORT TERM...(This evening through Tuesday night) Issued at 345 PM CDT Sat Apr 11 2020 Highlights: 1) Strong to severe thunderstorm potential this eve and Sunday afternoon 2) Windy on Sunday with wintry precip possible in central KS 3) Falling temperatures on Sunday and cooler for start of week Challenges: 1) Sunday's temperatures - timing of cold air infiltration 2) Sustained wind speed and respective gusts Changes: 1) High Wind Watch to High Wind Warning as well as Wind Advisory 2) Winds increased further into evening/overnight Sunday Headline: High Wind Warning and Wind Advisory for Sunday Tonight-Sun: Slight chance for some elevated showers/storms this evening but given quality of moisture return early on, not overly impressed with chances for more than a storm or two. Winds staying up a bit and dewpoints on the increase, temperatures be quite mild overnight. Front may push a bit north this evening then accelerate south overnight. Timing of the front (and resultantly temperatures) will be challenging as usual. Went with the faster model solutions overnight. Fairly decent clustering of positions by 1800 UTC Sunday, and leaned towards a bit faster than the midpoint, which was close to the Canadian. This has the cold front in the vicinity of KICT at 18z with a very large temperature gradient. Steep lapse rates will allow good mixing and momentum transfer, so hoisted high wind warning for areas along/west of flint hills and advisory in southeast KS. Strongest winds may not occur until very late afternoon when low level lapse rates improve. - Howerton Monday-Tuesday A wave is expected to move across Monday night-Tuesday which could bring in chances for a wintry mix late Monday night into early Tuesday morning along the Kansas and Oklahoma border. These chances are comparable to the previous forecast issuance with tweaks in the longevity or diminishing the window for precipitation. Rain with possibly a mix of rain and snow then snow are the anticipated precipitation types based on the current thermal profile. Modifications may be made to the chances and precipitation type depending on the latest guidance. A couple of locations may flirt with a record cool high on Monday (Chanute) or a record low temperature on Tuesday (Russell). .LONG TERM...(Wednesday through Saturday) Issued at 345 PM CDT Sat Apr 11 2020 Highlights: 1) Cool start then gradual warm up 2) Chances of precipitation at end of week and next weekend Overnight and morning temperatures are expected to hover from the mid 20s to lower 30s thru Wednesday which will result in multiple days of frost and possible hard freeze. This is certainly a challenge for the agricultural and irrigation communities as well as those who decided to get a head start on their planting this last week given the temperatures in the 70s and 80s. Don't worry as a warm up is anticipated for the latter part of the forecast as temperatures should return to near seasonal values next weekend which are in the mid 60s. Another trough should move through at the end of the week into next weekend. Models are in disagreement on the timing, location and strength of this system. Thus there are many uncertainties at this time. The GFS has back to back waves in advance of the main system while the ECMWF focuses on one system. With some moisture transport, there could be precipitation; however, it is too early to have any reasonable confidence given the model resolution variability. Chances for precipitation have been adjusted somewhat with this forecast issuance. Stay tuned for further changes. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 632 PM CDT Sat Apr 11 2020 Aviation concerns will be storms this evening along with low ceilings late tonight. Attention then turns to very strong NW winds Sun. Storms developed this evening as deeper moisture surged north and intersected a dryline. At this time, fairly confident that storms will miss our TAF sites this evening. Low clouds are expected to develop late tonight as moisture continues to surge north. KICT- KCNU-KSLN will have the best chance to see IFR cigs after 09z. Strong cold front will surge through the entire area Sun, moving through KRSL around 14z and KICT around or shortly before 18z. The main story with this front will be the extremely strong winds behind it. We are expecting sustained winds in the 30-40 mph range with 50-60 mph gusts. && .FIRE WEATHER... Issued at 345 PM CDT Sat Apr 11 2020 Strong and gusty winds on Sunday will be a big factor in elevating the Grassland Fire Danger Index to the very high category west of I- 135 despite the continued green up. While the High Wind Warning highlights the speed component, the passage of the cold front will create an added challenge as the directional component changes from the south to the north. Outdoor burning should be avoided and extra care should be taken if you are handling anything that could/is creating sparks. Any fire that gets started would be very challenging to contain. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 60 67 28 47 / 20 20 0 0 Hutchinson 56 62 25 45 / 30 30 10 0 Newton 57 62 26 45 / 30 30 10 0 ElDorado 59 72 27 47 / 30 30 10 0 Winfield-KWLD 61 76 28 47 / 20 20 10 0 Russell 43 43 21 44 / 50 50 10 0 Great Bend 47 48 21 44 / 30 30 10 0 Salina 58 60 25 45 / 40 50 10 0 McPherson 56 60 24 44 / 30 30 10 0 Coffeyville 59 78 31 48 / 40 70 10 0 Chanute 60 71 30 47 / 40 70 20 0 Iola 59 70 29 46 / 40 80 20 0 Parsons-KPPF 59 75 30 47 / 40 70 20 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 4 PM Sunday to 1 AM CDT Monday for KSZ071-072- 095-096-099-100. High Wind Warning from 7 AM Sunday to 1 AM CDT Monday for KSZ032- 033-047>053-067>070-082-083-091>094-098. && SYNOPSIS...VJP SHORT TERM...PJH/VJP LONG TERM...VJP AVIATION...RBL FIRE WEATHER...VJP
Hazardous weather outlook, Apr 11, 4:43 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 443 PM CDT Sat Apr 11 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-122145- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 443 PM CDT Sat Apr 11 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Isolated thunderstorms are possible this evening mainly across central and south central Kansas. Any storm that develops could be capable of wind gusts up to 65 mph and half dollar sized hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday A cold front will move across the area Sunday bringing strong north winds gusting as high as 45 to 60 mph. Check the High Wind Warning and Wind Advisory for additional details. The strong winds may be accompanied by a wintry mix and reduced visibility in the northwest corner of the state. At this time, only minor accumulations of ice or snow are expected. Very high grassland fire danger is possible west of I-135 as a result of the high winds. Thunderstorms will be possible again on Sunday afternoon and evening primarily across southeast Kansas. Once again, a few of those storms could be strong to severe with wind gusts up to 65 mph and half dollar sized hail. Widespread frost and or freeze appears likely early next week for most, if not all, of the area. A wintry mix of rain and snow may occur on Monday night into early Tuesday along the Kansas and Oklahoma border. Minimal if any accumulation is expected. There is potential for wintry precipitation at the end of the week in central Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Apr 11, 6:19 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CDT SAT APR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL MARION 38.35N 97.02W
04/11/2020 M1.25 INCH MARION KS PUBLIC
PICTURE SENT VIA TWITTER.
&&Special weather statement, Apr 11, 6:20 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Wichita KS
620 PM CDT Sat Apr 11 2020
KSZ068-069-112345-
Butler KS-Harvey KS-
620 PM CDT Sat Apr 11 2020
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Butler County in south central Kansas...
Northeastern Harvey County in south central Kansas...
* Until 645 PM CDT.
* At 618 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over North Newton...moving east at
25 mph.
Nickel size hail and 50 mph winds are possible with this storm.
* Locations impacted include...
Newton, Hesston, North Newton, Walton, Elbing and Newton Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and central Kansas.
LAT...LON 3815 9742 3817 9733 3818 9716 3809 9715
3809 9705 3800 9703 3799 9740
TIME...MOT...LOC 2320Z 258DEG 21KT 3807 9730
KLEINSASSERLocal storm report, Apr 11, 6:23 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
623 PM CDT SAT APR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 3 SE MARION 38.32N 96.98W
04/11/2020 M1.75 INCH MARION KS STORM CHASER
&&Local storm report, Apr 11, 6:29 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CDT SAT APR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 4 SE MARION 38.30N 96.97W
04/11/2020 E2.00 INCH MARION KS PUBLIC
&&Local storm report, Apr 11, 6:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
633 PM CDT SAT APR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL WALTON 38.12N 97.25W
04/11/2020 E0.88 INCH HARVEY KS BROADCAST MEDIA
KAKE SENDS PICTURE OF PENNY TO NICKEL SIZED
HAIL.
&&Local storm report, Apr 11, 6:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
640 PM CDT SAT APR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 2 NE NEWTON 38.06N 97.32W
04/11/2020 E1.00 INCH HARVEY KS STORM CHASER
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:45 PM CDT | High Wind Warning | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 33 hr |
| Apr 11, 3:45 PM CDT | Wind Advisory | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 33 hr |
| Apr 11, 5:34 PM CDT | Special Weather Statement | ICT | Marion | 26 min |
| Apr 11, 5:37 PM CDT | Special Weather Statement | ICT | Sedgwick | 23 min |
| Apr 11, 5:46 PM CDT | Special Weather Statement | ICT | Harvey | 29 min |
| Apr 11, 5:55 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 65 min |
| Apr 11, 6:08 PM CDT | Special Weather Statement | ICT | Harvey | 37 min |
| Apr 11, 6:20 PM CDT | Special Weather Statement | ICT | Harvey | 25 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.